MAUDE Adverse Event Report: LIVANOVA USA INC CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA INC CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number AR-XXXXX
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided a review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been received at livanova usa inc for investigation.Investigation is ongoing.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has been informed that during a procedure, the distal end luer lock of the aortic root cannula separated from the rest of the cannula and blood was spayed over the drapes and the pump.There is no report of any patient/user injury.
 
Additional Manufacturer Narrative
One aortic root cannula was returned for investigation.The returned cannula was inspected, and the luer connector that is intended to be attached to the end of the needle, was found to not be adhered and was loose in the return bag.The separated luer connector was found to have sufficient uv bonding compound on the bottom of the connector.The needle was placed in the luer connector and found the needle fit loosely in the luer suggesting the bonding compound applied to this connection was not sufficient to retain the trocar needle in the connector.A review of the dhr did not identify any deviation, non-conformity or material issue relevant to the reported failure.Livanova investigation confirmed the reported disconnection.Livanova believes the disconnection was ascribable to an operator error while distributing of adhesive between connector and needle.A dedicated session of training will be performed with the manufacturing operators involved in the production of cannulae aortic root cannula.This type of failure has a low probability to cause a risk for the surgeon while removing detached guidewire cause.The failure it is not likely causing any serious injury to patient if it were to reoccur.

Brand Name
CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key8924372
Report Number1718850-2019-00013
Device Sequence Number18892826
Product Code DWF
UDI-Device Identifier00803622103001
UDI-Public(01)00803622103001(240)AR-11012(17)2243(10)1912000004
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberAR-XXXXX
Device Catalogue NumberAR-11012
Device Lot Number1912000004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1